MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZIB6-125-12.0-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device tracking form received from cinc regulatory indicating patient is deceased.Procedure indicates to have dm contact physician to confirm if the device caused/contributed to the death.The physician indicated: the patient had a type a dissection complicated by mesenteric, renal and peripheral arterial malperfusion i did a tevar, dissection stent and left renal artery stent ct surgery delayed fixing the type dissection because the patient was still on anticoagulants we feel she retrograde, dissected, even more ruptured they had nothing to do with the stent per se.Patient outcome: patient expired.
 
Additional Manufacturer Narrative
Pma/510(k) # k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k)#: k182980.Device evaluation: the zilver 635 biliary self-expanding stent device of rpn zib6-125-12.0-40 device and lot number c2057254 involved in this complaint was not returned.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.The file is related to (b)(4) and captures the abnormal use of the device - uncovered stent being used in a tevar procedure.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Manufacturing records prior to distribution all zilver zib devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for lot number c2057254 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label it should be noted that the instructions for use ifu0042 states the following: intended use: the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree¿.There is evidence to suggest that the customer did not follow the instructions for use.From the information provided, it is known that the device was used in a tevar (thoracic endovascular aortic repair), dissection stent and left renal artery stent procedure.Image review an image was not returned for evaluation.Root cause review a definitive root cause of abnormal use was determined from the available information.From the information that was provided, it is known that the zib6-125-12.0-40 was used in a tevar, dissection stent and left renal artery stent procedure.Thoracic endovascular aortic repair (tevar) procedure involves the placement of a covered stent (a metal mesh tube with a layer of fabric) into the weakened area of the aortic artery.While it is not clear where the zib had been deployed from the physician¿s feedback, as per clinical input, the zibs were used off-label.Zib is uncovered stent.The zib device was used during a tevar, dissection stent and left renal artery stent procedure.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use or contraindications of the device.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary according to the initial reporter, this file was raised to capture the use of the zib6-125-12.0-40 device in a tevar, dissection stent and left renal artery stent procedure.Confirmed quantity of (b)(4) device, confirmed used.According to the initial reporter, the patient is deceased.As per clinical input, the patient death seems to be related to ¿delayed fixing the type of dissection because the patient was still on anticoagulants¿, which was irrelevant to zibs.As per information provided by the clinical specialist ¿the patient had a type a dissection complicated by mesenteric, renal and peripheral arterial mal perfusion.We feel she retrograde, dissected, even more ruptured.They had nothing to do with the stent per se.It was not the result of the devices used¿.Investigation findings conclude a definitive root cause of abnormal use was determined.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use or contraindications of the device.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 25-oct-24.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key20438354
Report Number3001845648-2024-00598
Device Sequence Number12863453
Product Code FGE
UDI-Device Identifier10827002362397
UDI-Public(01)10827002362397(17)260531(10)C2057254
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberZIB6-125-12.0-40
Device Lot NumberC2057254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale